Alert archive / Indiana / Areal Flood Warnings in 2021
Areal Flood Warning 27, NWS Indianapolis, IN
NWS Indianapolis, IN issued this areal flood warning at Sep 4, 2021, 6:00 PM EDT for Fountain County, Montgomery County, Parke County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2021, 6:00 PM EDT (22:00 UTC)
- Expired
- Sep 4, 2021, 9:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fountain County, IN, Montgomery County, IN, Parke County, IN
The radar
The Indianapolis radar (KIND), 90 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
213
WGUS43 KIND 042200
FLWIND
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Indianapolis IN
600 PM EDT Sat Sep 4 2021
INC045-107-121-050100-
/O.NEW.KIND.FA.W.0027.210904T2200Z-210905T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fountain IN-Montgomery IN-Parke IN-
600 PM EDT Sat Sep 4 2021
The National Weather Service in Indianapolis has issued a
* Flood Warning for...
Southern Fountain County in west central Indiana...
Southwestern Montgomery County in west central Indiana...
Northwestern Parke County in west central Indiana...
* Until 900 PM EDT.
* At 600 PM EDT, Doppler radar indicated heavy rain has fallen
across the area. Flooding is ongoing or expected to begin shortly
in the warned area. Between 2 and 4 inches of rain have fallen.
* Some locations that will experience flooding include...
Crawfordsville, Waynetown, Kingman, Wallace, Alamo, Shades State
Park, Yeddo and Lodi.
Additional rainfall amounts up to 1 inch are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3996 8744 4008 8726 4012 8693 3999 8690
3990 8699 3992 8739 3994 8742 3995 8742
3996 8742 3996 8743
$$
AW1 follow-up statement
080
WGUS83 KIND 050008
FLSIND
Flood Statement
National Weather Service Indianapolis IN
808 PM EDT Sat Sep 4 2021
INC045-107-121-050100-
/O.CON.KIND.FA.W.0027.000000T0000Z-210905T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fountain IN-Montgomery IN-Parke IN-
808 PM EDT Sat Sep 4 2021
...FLOOD WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING FOR
SOUTHERN FOUNTAIN, SOUTHWESTERN MONTGOMERY AND NORTHWESTERN PARKE
COUNTIES...
At 808 PM EDT, Doppler radar indicated heavy rainfall has fallen
across the warned area. Between 2.5 and 4.5 inches of rain have
fallen.
Some locations that will experience flooding include...
Crawfordsville, Waynetown, Kingman, Wallace, Alamo, Shades State
Park, Yeddo and Lodi.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3996 8744 4008 8726 4012 8693 3999 8690
3990 8699 3992 8739 3994 8742 3995 8742
3996 8742 3996 8743
$$
AWWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this areal flood warning went out at Sep 4, 3:12 PM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, Sep 4, 3:12 PM EDT, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 312 PM EDT Sat Sep 4 2021 .Short Term...(This evening through Sunday night) Issued at 312 PM EDT Sat Sep 4 2021 Widespread rain showers will continue over central Indiana through early Sunday morning. Upper troughing is helping to advect upper moisture into the region. Closer to the surface, southerly flow ahead of the trough axis will provide an additional surge of moisture along with low level isentropic lift prompting the widespread rain. Model soundings continue to show weak, shallow instability for central Indiana this afternoon and evening which could bring a few rumbles of thunder, especially over the southern half of the forecast area. Rainfall totals are not expected to be hazardous but rather bring some much needed rain to the area. The boundary and upper trough will continue to bring precipitation across the region into the overnight hours. Rain is expected to exit to the SE early tomorrow morning with some lingering rain possible in the SE counties into midmorning. Behind this system, dry and stable air will settle in leaving the rest of the weekend to be a pleasant one. Clouds are also expected to clear off to the SE through the day tomorrow, and skies should be mostly clear by tomorrow night. Temperatures today will remain in the upper 60s to low 70s but will warm into the low 80s tomorrow. && .Long Term...(Monday through Saturday) Issued at 312 PM EDT Sat Sep 4 2021 A cold front will move into the area on Monday, but with little upper support and no moisture, will continue with a dry forecast. Monday night will remain quiet with the area in between systems. On Tuesday into Tuesday night, a large upper trough will move into the area. Surface low pressure will move just north of the Great Lakes and will drag a cold front through the area. Southwesterly flow ahead of the system at 850mb and at the surface will bring in moisture as well as above normal temperatures for Tuesday. The combination of the forcing and moisture will bring chances for rain to the area, mainly later Tuesday afternoon into early Tuesday night. With the better forcing north of the area closer to the surface low, will only go with chance category PoPs. High pressure will then build in for the remainder of the long term period, keeping central Indiana dry. Northwest flow aloft will help keep temperatures below normal for much of the period. && .Aviation...(18Z TAF Issuance) Issued at 204 PM EDT Sat Sep 4 2021 IMPACTS: -MVFR and IFR ceilings will continue to be possible at times this afternoon within showers and then more persistent this evening into the overnight hours - Showers will continue across much of the area into the early morning hours - A few rumbles of thunder are possible, especially this afternoon and evening, but chances of impacting a terminal are very low DISCUSSION: Showers have become more widespread and will continue across central Indiana into the overnight hours Weak instability is present this afternoon and evening, mainly focused near and south of I-70, with the potential for a few embedded rumbles of thunder. The showers are bringing lower ceilings as well. As of this afternoon, heights are typically VFR to MVFR with brief pockets of IFR conditions within showers. As the day goes on, lower ceilings are expected to persist, fluctuating between IFR and MVFR through the night and into the morning hours. Rain will gradually focus southeast of the terminals overnight as the front passes through the region. Winds will veer to W/NW during the predawn hours Sunday with sub-IFR ceilings likely to linger through daybreak. && .IND WATCHES/WARNINGS/ADVISORIES... None. && Short Term...KH Long Term...50 Aviation...KH
Hazardous weather outlook, Sep 4, 3:51 PM EDT, 2 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 351 PM EDT Sat Sep 4 2021 INZ021-028>031-035>049-051>057-060>065-067>072-052000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 351 PM EDT Sat Sep 4 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. A few thunderstorms are possible through this evening, especially across areas near and south of Interstate 70. Lightning and brief heavy rainfall are expected with storms, but severe weather is not anticipated. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered thunderstorms will be Tuesday afternoon and evening. Organized severe storms are not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
Nearby
Areal Flood Warnings in Indiana, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.